Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/digestive-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Acid reflux
    avatar
    An_266869 posted:
    My acid reflux came on suddenly about 5 months ago. I felt like my food was sitting on my chest & was very uncomfortable . I thought that it was my heart. I couldn't get an appt with my doctor & saw the nurse practitioner . She said that she thought it was acid reflux & sent me to a gastroenterologist . I had picked up some over the counter Prilosec one day since I didn't know what to do. He asked me if it helped & I said that it had so he said that I had acid reflux. Then he did an endoscopy & said that I had an ulcer but not a bad one, did a biopsy & said that my stomach looked good, the biopsy was negative & that the ulcer was probably healed from taking the Prilosec & that I could stop taking the medicine which I did. I also had complained about a burning sensation in my chest & arms. He said wasn't from the reflux & told me to see my cardiologist. I did & he sent me for a nuclear stress test & echo cardio gram . Everything came back okay. After I stopped taking the Prilosec I started feeling bad again so I tried pepsid & another drug that was the prescription strength for pepsid. They all helped for a few days & then I started feeling bad again. I am now taking dexilant & that has helped more than the others. But now I have developed a cough that feels a lot like asthma. I don't know whether this is a side effect from the medicine or something new. The burning continues especially when I eat something that triggers it. I'm just learning about all of this & would appreciate hearing from someone who has had a similar experience as I am very frustrated at this point & don't know where to turn. I am not overweight , exercise regularly, & have been eating healthy for a long time.t
     
    avatar
    ericakrysta responded:
    Hello, the same thing happened to me with the Dexilant. You should speak to your GI because it could be a sign of an allergic reaction to the medication or irritation to your lungs caused by the acid reflux.


    Spotlight: Member Stories

    I am 24 years old and natural health enthusiasts. Enjoy learning new stuffs and share with people. My website :

    Helpful Tips

    Gerd
    I too, had severe chest pain. Dr. ordered tests for heart. Did not have heart problems. Physicians Assistant told me to take Nexiun & ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.